Alert archive / West Virginia / Flash Flood Watches in 2011

Flash Flood Watch 15, NWS Charleston, WV

August 7, 201117 counties in West Virginia; 8 counties in Ohio

NWS Charleston, WV issued this flash flood watch at Aug 7, 2011, 2:45 PM EDT for 17 counties in West Virginia; 8 counties in Ohio. It took effect at Aug 7, 2011, 8:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2011, 2:45 PM EDT (18:45 UTC)
In effect from
Aug 7, 2011, 8:00 PM EDT
Expired
Aug 8, 2011, 2:59 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 25 counties

Athens County, OH, Gallia County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 98 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1146 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WGUS61 KRLX 071845
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT SUN AUG 7 2011

OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040-
080245-
/O.NEW.KRLX.FF.A.0015.110808T0000Z-110808T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...
GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON
245 PM EDT SUN AUG 7 2011

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...
   ATHENS...GALLIA...JACKSON OH...MORGAN...MEIGS...PERRY...
  VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR...BRAXTON... 
  CALHOUN...DODDRIDGE...GILMER...HARRISON...JACKSON WV...LEWIS...
   MASON...PLEASANTS...RITCHIE...ROANE...TAYLOR...TYLER... 
  UPSHUR...WIRT AND WOOD. 

* FROM 8 PM EDT THIS EVENING THROUGH LATE TONIGHT

* A SERIES OF UPPER LEVEL DISTURBANCES...AND ABUNDANT MOISTURE
  COULD PRODUCE ROUNDS OF HEAVY TO VERY RAINFALL IN A RELATIVELY
  SHORT PERIOD OF TIME.

* RAIN AMOUNTS OF 2 TO 4 INCHES COULD OCCUR...IF REPETITIVE
  SHOWERS DEVELOP OVER THE SAME AREAS. AREAS THAT HAVE SEEN
  HEAVIER RAINFALL ACCUMULATIONS DURING THE WEEKEND ARE MORE
  VULNERABLE FOR FLASH FLOODING. RAPID RISES ON CREEKS...AND SMALL
  STREAMS ARE POSSIBLE...AND SOME COULD BECOME OUT OF THEIR BANKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
174 
WGUS61 KRLX 080151
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
951 PM EDT SUN AUG 7 2011

OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040-
081000-
/O.CON.KRLX.FF.A.0015.000000T0000Z-110808T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...
GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON
951 PM EDT SUN AUG 7 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...GALLIA... 
  JACKSON OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. 
  IN WEST VIRGINIA...BARBOUR...BRAXTON...CALHOUN...DODDRIDGE... 
  GILMER...HARRISON...JACKSON WV...LEWIS...MASON...PLEASANTS... 
  RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WIRT AND WOOD. 

* UNTIL 6 AM EDT MONDAY

* ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE OVER THE AREA LATE
  TONIGHT AND MONDAY MORNING. WITH RECENT HEAVY RAINFALL...A
  DECENT THUNDERSTORM COULD PRODUCE ENOUGH RAINFALL TO CAUSE FLASH
  FLOODING. 

* AREAS THAT HAVE SEEN HEAVIER RAINFALL ACCUMULATIONS DURING THE
  WEEKEND ARE MORE VULNERABLE FOR FLASH FLOODING. RAPID RISES ON
  CREEKS...AND SMALL STREAMS ARE POSSIBLE...AND SOME COULD BECOME
  OUT OF THEIR BANKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
336 
WGUS61 KRLX 080447
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1247 AM EDT MON AUG 8 2011

WVZ010-011-019-020-028>032-039-040-080600-
/O.CAN.KRLX.FF.A.0015.000000T0000Z-110808T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...PENNSBORO...
WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...
PHILIPPI...BELINGTON
1247 AM EDT MON AUG 8 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA HAS BEEN CANCELLED. A SHOWER OR
THUNDERSTORM IS STILL POSSIBLE OVERNIGHT...BUT THE ORGANIZED
THREAT FOR FLOODING HAS ENDED.

$$

OHZ066-067-075-076-083>086-WVZ007>009-016>018-081000-
/O.CON.KRLX.FF.A.0015.000000T0000Z-110808T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
MASON-JACKSON WV-WOOD-ROANE-WIRT-CALHOUN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...SPENCER...ELIZABETH...GRANTSVILLE
1247 AM EDT MON AUG 8 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...GALLIA... 
  JACKSON OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. 
  IN WEST VIRGINIA...CALHOUN...JACKSON WV...MASON...ROANE...WIRT 
  AND WOOD. 

* UNTIL 6 AM EDT EARLY THIS MORNING

* DISTURBANCES MOVING ACROSS THE AREA OVERNIGHT WILL PRODUCE
  SCATTERED THUNDERSTORMS. FOR LOCATIONS THAT HAVE HAD RECENT
  HEAVY RAINFALL...A DECENT THUNDERSTORM COULD PRODUCE ENOUGH
  RAINFALL TO CAUSE FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
770 
WGUS61 KRLX 080659
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
259 AM EDT MON AUG 8 2011

OHZ066-067-075-076-083>086-WVZ007>009-016>018-080800-
/O.CAN.KRLX.FF.A.0015.000000T0000Z-110808T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
MASON-JACKSON WV-WOOD-ROANE-WIRT-CALHOUN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...SPENCER...ELIZABETH...GRANTSVILLE
259 AM EDT MON AUG 8 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST
VIRGINIA HAS BEEN CANCELLED. SCATTERED SHOWERS AND THUNDERSTORMS
WILL STILL BE POSSIBLE THIS MORNING...BUT RAIN AMOUNTS ARE NO
LONGER EXPECTED TO CAUSE WATER PROBLEMS. THE MORE ORGANIZED THREAT
FOR FLOODING HAS ENDED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Aug 7, 11:56 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 7, 11:56 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1156 AM EDT SUN AUG 7 2011

.SYNOPSIS...
MOIST AND UNSTABLE WITH SHOWERS AND THUNDERSTORMS CONTINUE AHEAD
OF A SLOWLY APPROACHING FRONT INTO MONDAY TONIGHT. FRONT SLOWLY
MOVES SOUTH TUESDAY. HIGH PRESSURE FOLLOWS FOR END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
RADAR IMAGES INDICATE THAT MOST OF THE HEAVY RAIN ASSOCIATED WITH
A DECAYING MCS HAVE MOVED EAST AWAY FROM OUR CWA. ONLY LIGHT RAIN
SHOWERS ARE NOTED IN RADAR ATTM. EXPECT A LULL IN PCPN OVER THE
FORMER WATCH AREA THROUGH AT LEAST LATE AFTERNOON. THEREFORE...THE
FLASH FLOOD WATCH FOR MEIGS...MASON..AND VICINITY COUNTIES HAS
BEEN CANCELLED.

WITH A VERY JUICY ATMOSPHERE...AND THE FACT THE MODELS ARE HAVING
PROBLEMS PINPOINTING WHERE SHOWERS AND STORMS WILL
DEVELOP...RAINFALL ACTIVITY COULD FIRE UP ONCE AGAIN THIS
AFTERNOON. THEREFORE...ALLOWED CHANCE POPS THROUGH ...AND LIKELY
POPS ACROSS THE EXTREME SOUTHEAST SECTIONS THROUGH THIS AFTERNOON.

PREVIOUS DISCUSSION BELOW...
DEEPER MOISTURE HEADS EAST WITH THE SHORTWAVE MID TO LATE AFTERNOON.
HOWEVER...ACTUAL FRONT WILL STALL OUT...AND THERE WILL STILL BE
ENOUGH MOISTURE TO WORK WITH FOR ADDITIONAL POSSIBLE CONVECTIVE
ACTIVITY OVERNIGHT TONIGHT. I HAVE ADDED SOME CHANCE POPS IN FOR
TONIGHT FOR THIS POSSIBILITY...AS UPPER DISTURBANCES EMBEDDED IN WNW
FLOW COULD LEAD TO NEW CONVECTIVE CLUSTERS. THOUGH THERE WILL BE
LIMITED COVERAGE TO THE STORMS...THE STRONGER FLOW ALOFT SUGGESTS
THAT ANYTHING THAT DOES DEVELOP COULD CONTAIN GUSTY WINDS.

WITH CONVECTIVE ACTIVITY TODAY...AND THEN STILL ABUNDANT LOW LEVEL
MOISTURE TONIGHT...ACCEPTED A BLEND OF GUIDANCE FOR HIGH
TEMPERATURES TODAY AND STAYED ON WARM SIDE FOR LOWS TONIGHT. STILL
QUITE WARM AND HUMID.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
HARD TO TIME UPPER DISTURBANCES IN THE WEST TO NORTHWEST FLOW ALOFT
KEEPS THE WEATHER UNSETTLED THROUGH MID WEEK. NOT UNTIL WEDNESDAY DO
MOST MODELS AGREE THAT A STRONGER UPPER TROUGH AND COLD FRONT WILL
PUSH SOUTHEASTWARD ACROSS THE AREA...FINALLY ALLOWING COOLER AND
DRIER CANADIAN HIGH PRESSURE TO BUILD IN BY WEDNESDAY NIGHT.
ACTUALLY THE NAM IS SOMEWHAT OF A SLOW OUTLIER WITH THIS FRONT...SO
WILL USE THE FASTER GFS AND EURO MODELS FOR DETAILS.

THESE DETAILS HAVE SOME CHANCE OF A SHOWER OR THUNDERSTORM AT ALMOST
ANY TIME THIS PERIOD GIVEN THE HIGH PW'S...BUT WITH THE DAY MONDAY
BEING THE DRIEST BEHIND ONE UPPER DISTURBANCE...AND MONDAY NIGHT
INTO TUESDAY BEING THE WETTEST AS A RATHER STOUT UPPER IMPULSE COMES
SAILING ACROSS THE AREA. HOW MUCH CONVECTION WITH THE FRONT
WEDNESDAY DEPENDS ON HOW MUCH DEEPER MOISTURE THE EARLY TUESDAY
IMPULSE TAKES WITH...BUT WILL GO SMALL CHANCE WEDNESDAY WITH RESPECT
FOR A DECENT FRONT AT THIS TIME OF YEAR.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
AFTER COOL FRONTAL PASSAGE...A MORE MODERATE AIRMASS REPRESENTED
BY HIGH PRESSURE ADVECTION FROM THE NORTHERN PLAINS COOLS
TEMPERATURES TO NEAR NORMAL...OR SLIGHTLY BELOW. IT WILL ALSO
BRING A MORE SUBSTANTIAL PERIOD OF DRIER WEATHER THROUGH THE END
OF THE WEEK. DESPITE THE GENERAL TROUGHINESS ALOFT OVER THE GREAT
LAKES AND NORTHEAST. THE NEXT SHORT WAVE TROUGH AND FRONTAL SYSTEM
ARRIVES SATURDAY...AND BUMPED UP POPS TO CHANCE FOR THE WEEKEND IN
SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
UPDATED PREDHGT GRIDS PER LATEST SFC OBS TO REFLECT CONDITIONS.
MVFR/IFR CEILINGS WILL CONTINUE THROUGH AT LEAST 15Z DUE TO PCPN AND
POST PCPN.

PREVIOUS DISCUSSION BELOW...
STORM COMPLEX NOW ENTERING AREA...AND WILL SWEEP FROM WEST TO EAST
12Z-16Z...MAINLY AFFECTING AREAS SOUTH OF KPKB-KCKB-KEKN. MVFR/BRIEF
IFR EXPECTED WITH THE STORMS. AS FRONT FINISHES PUSHING
THROUGH...ADDITIONAL STORMS POSSIBLE AFTER 16Z FOR A TIME IN THE
SOUTHERN MOUNTAINS. AFTER A BREAK MID TO LATE AFTERNOON...NEW
DISTURBANCE DROPS IN FROM THE WEST-NORTHWEST TO CAUSE CHANCE OF
SCATTERED GUSTY STORMS TONIGHT. ABUNDANT LOW LEVEL MOISTURE LEADS TO
VALLEY FOG AND/OR STRATUS LATE TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF THUNDERSTORMS CLUSTERS...AND
ASSOCIATED BRIEF IFR OR WORSE CONDITIONS...WILL VARY TODAY.
UNCERTAINTY FOR IFR FOG OR STRATUS LATE TONIGHT...IN THAT DECENT
FLOW IN THE ATMOSPHERE AND ANY SCATTERED THUNDERSTORM AND ASSOCIATED
CLOUDS COULD COMPLICATE THINGS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    M    L    M    M    M    H    M    H    H    H
HTS CONSISTENCY  L    M    H    L    M    M    M    M    M    M    M    M
BKW CONSISTENCY  L    M    M    H    M    M    M    H    M    M    M    M
EKN CONSISTENCY  H    H    H    L    L    L    L    H    M    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H
CKB CONSISTENCY  L    L    H    H    H    H    H    H    H    H    H    H

AFTER 18Z MONDAY...
NO ORGANIZED AREAS OF IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...MDP/JMV
NEAR TERM...ARJ
SHORT TERM...JMV
LONG TERM...26
AVIATION...MDP
Hazardous weather outlook, Aug 7, 12:12 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1212 PM EDT SUN AUG 7 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-081615-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
1212 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS...WITH MAINLY
DAMAGING WINDS...THIS AFTERNOON AND EVENING.

THUNDERSTORMS WITH HEAVY RAIN MAY CAUSE LOCALIZED WATER PROBLEMS.
A FLASH FLOOD WATCH WILL BE POSSIBLE LATER THIS AFTERNOON OR
TONIGHT IF THE STORMS BECOME ORGANIZED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 12:40 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1240 PM EDT SUN AUG 7 2011

WVZ031-032-040-071730-
BARBOUR WV-HARRISON WV-TAYLOR WV-
1240 PM EDT SUN AUG 7 2011

...A LINE OF SHOWERS WILL AFFECT NORTHERN BARBOUR...SOUTHERN
HARRISON AND TAYLOR COUNTIES THROUGH AT LEAST 130 PM...

AT 1230 PM EDT...A LINE OF SHOWERS WAS LOCATED 8 MILES SOUTHWEST OF
CLARKSBURG. THESE SHOWERS WILL MOVING EAST AT 25 MPH ALONG THE LINE
OVER THE SAME AREA. SOILS ACROSS THIS PARTICULAR AREA IS NEARLY
SATURATED FROM LAST NIGHTS RAINFALL. IT WILL TAKE LESS RAINFALL FOR
WATER LEVELS OF SMALL STREAMS OR CREEKS TO RISE QUICKLY.

EXCESSIVE RUNOFF FROM REPETITIVE MODERATE RAINFALL WILL CAUSE
ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER
IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE
ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY
VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3911 7982 3909 7985 3911 8036 3915 8048
      3914 8052 3916 8055 3919 8055 3921 8053
      3921 8055 3930 8056 3938 7989 3930 7989
      3925 7984 3924 7981

08

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:17 AM EDTFlash Flood WarningRLXBarbour, Doddridge, Harrison, Taylor118 min
Aug 7, 7:07 AM EDTFlash Flood WatchRLXJackson, Mason, Wood5 hr
Aug 7, 7:48 AM EDTSpecial Weather StatementRLXCabell, Jackson, Kanawha, Mason, Putnam, Roane and 2 more87 min
Aug 7, 12:40 PM EDTSpecial Weather StatementRLXBarbour, Harrison, Taylor50 min
Aug 7, 7:00 PM EDTSpecial Weather StatementRLXPleasants, Wood60 min
Aug 7, 7:41 PM EDTSpecial Weather StatementRLXCalhoun, Doddridge, Gilmer, Harrison, Ritchie, Tyler and 1 more64 min
Aug 7, 7:48 PM EDTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Gilmer, Lewis, Pleasants, Ritchie and 3 more42 min
Aug 7, 5:29 PM EDTSpecial Weather StatementRLXPerry46 min
Aug 7, 6:09 PM EDTSpecial Weather StatementRLXMorgan66 min
Aug 7, 6:22 PM EDTSpecial Weather StatementRLXAthens, Vinton38 min

Nearby

Flash Flood Watches in West Virginia, 2011Flash Flood Watches in Ohio, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.